Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes delayed periods after taking I-pill?

Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5070 Questions

default
Posted on Wed, 9 Sep 2015 in Women's Health
Question: Hi,
Last month i had periods on 1july and it was over by 5 july but on 6 july after having intercourse it again started even for precaution i had i pill as well.My period again got stopped on 7July but on 12 july it statred again and lasted for 3 days.I went to doctor they gave some medicines.This month august i didn't had periods i did pregency test it was negative then i took primolut.I had for 3 days and after days i waited for 10 days but still not got my periods.what should i do
doctor
Answered by Dr. Deepti Verma 32 minutes later
Brief Answer:
Side effect of i pill

Detailed Answer:
Hi dear, I have gone through your question and understand your concerns.Delayed periods can be due to pregnancy or due to i pill which has the side effect of delaying the next expected periods by 2-3 weeks.
If the urine pregnancy test is negative, then pregnancy is ruled out. It is most likely delayed due to i pill.
Periods usually occur within 7-10 days of stopping primolut, but since your body also has hormonal changes due to i pill, it is not responding.
I suggest you not to worry and wait for next 1 week more for the periods to occur. Do not take any hormonal drug for this one week.
Hope you found the answer helpful. Please do get back for further queries.
Wishing you good health.
Regards,
Dr Deepti Verma.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on